Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 24, 2021, 4:29 PM CDT for Blount County, Tuscaloosa County, Alabama. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2021, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 24, 2021, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:44 PM CDT | HAIL 1.5 | Warrior, AL | |
| Apr 24, 4:47 PM CDT | HAIL 1.25 | Hayden, AL | |
| Apr 24, 4:48 PM CDT | HAIL 0.5 | 2 S Hayden, AL | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 24, 4:52 PM CDT | HAIL 0.25 | 1 Wnw Graysville, AL | |
| Apr 24, 5:00 PM CDT | HAIL 1 | 1 Sse Gardendale, AL | 1 INCH HAIL MEASURED IN GARDENDALE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS84 KBMX 242129
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
429 PM CDT Sat Apr 24 2021
ALZ015-017-023-024-242230-
Walker AL-Jefferson AL-Tuscaloosa AL-Blount AL-
429 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...CENTRAL
TUSCALOOSA...BLOUNT AND CENTRAL JEFFERSON COUNTIES UNTIL 530 PM
CDT...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Holly Pond to near
Benevola. Movement was east at 45 mph.
Any storms that move your way may produce half inch hail and winds
in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tuscaloosa, Northport, Gardendale, Fultondale, Oneonta, Sumiton,
Dora, Blountsville, Cleveland, Holt, Dallas, Pleasant Grove,
Adamsville, Warrior, Kimberly, Graysville, Morris, Brookwood, Coaling
and Sylvan Springs.
LAT...LON 3411 8631 3315 8735 3309 8778 3389 8702
3387 8701 3386 8696 3387 8693 3392 8692
3397 8677 3399 8676 3403 8670 3406 8671
3405 8668 3409 8669 3409 8667 3412 8663
3412 8660 3419 8655 3425 8652 3426 8645
TIME...MOT...LOC 2129Z 259DEG 37KT 3426 8671 3308 8804
$$
75 LinharesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 24, 2:45 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 24, 2:45 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 245 PM CDT Sat Apr 24 2021 .SHORT TERM... /Updated at 0140 PM CDT Sat Apr 24 2021/ Through Sunday. It's been a very tricky day in terms of updates to the short-term forecast this afternoon, as sunshine has broken out across much of the area, with temps quickly rising into the upper 70s to near 80 degrees across our west and southwest counties. Meanwhile, showers and storms continue across the far southeasT keeping temps relatively cooler at Troy and Eufaula. Best severe weather chances will continue to remain along and south of the current warm front, which is analyzed from Pickens County eastward to Lee County. PoPs remain highest south of the warm front, with scattered activity mentioned throughout the rest of the day elsewhere across Central Alabama. It still remains to be seen how much development that we'll see across the northern half of the state later on this afternoon but high-res guidance continues to indicate the possibility of at least scattered convection. We'll continue to monitor trends over the next several hours. Shower and storm activity will continue to push off to the east overnight tonight, with increasing clouds expected as the low pressure system moves off to our east. Very pleasant weather is still expected during the day on Sunday with plenty of sunshine and a relatively dry air mass. 56/GDG .LONG TERM... /Updated at 0225 PM CDT Sat Apr 24 2021/ Sunday night through Wednesday. No significant changes to previous forecast. An upper trof digging southward over the western United States will produce a downstream ridge over the Central Gulf Coast region. Temperatures will warm quickly early next week with highs in the lower to middle 80s. A dry forecast through Wednesday, possibly longer. Big differences between the GFS and ECMWF models on movement of cut-off upper low over the Southwest states. The GFS is phasing northern stream trof with cut-off low and showing a highly amplified trof axis ejecting eastward across Alabama on Thursday. The ECMWF and Canadian models are holding back cut-off low and showing a much weaker system over the weekend. No changes made in the forecast beyond Wednesday due to timing differences. 58/rose Previous long-term discussion: /Updated at 0305 AM CDT Sat Apr 24 2021/ Sunday night through Wednesday. A dominant deep-layer ridge will build across the eastern CONUS at the start of the work week. Height rises and southerly low-level flow will result in above average temperatures Monday through Wednesday. Anticyclonic flow and very dry air will suppress rain chances through this period with mostly clear to partly cloudy skies. Temperatures will range from the mid 80s during the day to upper 50s/lower 60s at night. Wednesday night through Friday. Highly amplified troughing will encompass much of the Central CONUS for the second half of the week. At the surface, an elongated area of low pressure will be situated from the Midwest into the Southern Plains producing a large swath of eastward moving showers and thunderstorms along a cold front while the ridge builds further into the Atlantic. This highly dynamic system will continue to deepen as it moves towards the Southeast and could pose a threat for severe weather across Central AL either Thursday or Friday, but the timing is quite uncertain at the moment. 86 && .AVIATION... 18Z TAF Discussion. VFR conditions are present for all sites except for TOI, where widespread TSRA are in the vicinity of the terminal. TSRA can be expected to continue for TOI through the afternoon and evening hours, with a possibility of being included at MGM at some point later on this afternoon and into the evening as well. Northern terminals have less of a chance for TSRA, with lower confidence and more scattered activity expected. At least MVFR cigs are then expected to move in overnight tonight with lower cigs expected across the north. Clouds should quickly mix out through the morning on Sunday with VFR conditions expected into the planning period. Only other aviation impact will be gusty southwesterly surface winds up to 20 knots at times this afternoon through this evening. 56/GDG && .FIRE WEATHER... A few showers and thunderstorms north of I-85 this evening, better chances south of I-85. A cool front will usher in drier and slightly cooler air into central Alabama after midnight. Afternoon RH's will drop into the 40 to 45 percent on Sunday with north winds 5-7 mph. No wetting rainfall Sunday through Wednesday. Afternoon temperatures will climb into the lower and middle 80s Monday through Wednesday, producing afternoon RH's in the 35 to 40 percent. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 49 73 46 81 54 / 40 0 0 0 0 Anniston 50 73 49 82 57 / 40 0 0 0 0 Birmingham 52 74 50 82 58 / 40 0 0 0 0 Tuscaloosa 52 75 50 83 57 / 20 0 0 0 0 Calera 52 73 51 80 58 / 40 0 0 0 0 Auburn 53 74 52 80 58 / 40 0 0 0 0 Montgomery 55 76 53 83 59 / 40 0 0 0 0 Troy 55 76 52 83 58 / 40 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 24, 9:01 AM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 901 AM CDT Sat Apr 24 2021 ALZ011>015-017>050-251715- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 901 AM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms are possible from Noon through 9 PM, generally along and south of Interstate 20. Threats include damaging winds up to 60 mph, quarter size hail, and a brief tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through this evening.
In the hours before
Special weather statement, Apr 24, 4:18 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
418 PM CDT Sat Apr 24 2021
ALZ040-042-044-242200-
Lowndes AL-Montgomery AL-Dallas AL-
418 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES...SOUTHEASTERN DALLAS AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 500 PM CDT...
At 418 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hayneville to 8 miles northwest of Pine
Apple. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fort Deposit, Mosses, Hayneville, Meadville, Gordonville, Beechwood,
Dublin, Grady, Sellers, Davenport, Ramer, Pintlala, Lowndes County
Airport, Strata, Naftel, Logan, Sprague, Lapine, Calhoun and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southeastern Alabama.
LAT...LON 3205 8686 3205 8708 3225 8682 3218 8600
3196 8619 3196 8630 3205 8631 3205 8641
3197 8640 3196 8686
TIME...MOT...LOC 2118Z 272DEG 40KT 3214 8660 3198 8707
32/DavisLocal storm report, Apr 24, 4:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 3 ESE WAVERLY 32.72N 85.53W
04/24/2021 E0.88 INCH LEE AL PUBLIC
&&
MALSpecial weather statement, Apr 24, 4:22 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
422 PM CDT Sat Apr 24 2021
ALZ048-242145-
Russell AL-
422 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 445
PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hurtsboro, moving east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hurtsboro, Russell County Sports Complex, Seale, Rutherford,
Hatchechubbe, Uchee Creek, Fort Mitchell and Fort Mitchell Activity
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Alabama.
LAT...LON 3225 8492 3224 8491 3222 8493 3222 8497
3221 8498 3220 8496 3218 8501 3215 8504
3215 8543 3231 8543 3239 8499 3238 8498
3239 8497 3238 8497 3234 8501 3232 8501
3230 8494 3226 8489
TIME...MOT...LOC 2122Z 261DEG 49KT 3223 8532
32/DavisLocal storm report, Apr 24, 4:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL JASPER 33.83N 87.28W
04/24/2021 E0.25 INCH WALKER AL PUBLIC
VIA SOCIAL MEDIA.
&&
MALLocal storm report, Apr 24, 4:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 1 SSW EW SHELL FISHERIE 32.67N 85.51W
04/24/2021 E1.25 INCH LEE AL PUBLIC
VIA SOCIAL MEDIA.
&&
MALSpecial weather statement, Apr 24, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
429 PM CDT Sat Apr 24 2021
ALZ015-017-023-024-242230-
Walker AL-Jefferson AL-Tuscaloosa AL-Blount AL-
429 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...CENTRAL
TUSCALOOSA...BLOUNT AND CENTRAL JEFFERSON COUNTIES UNTIL 530 PM
CDT...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Holly Pond to near
Benevola. Movement was east at 45 mph.
Any storms that move your way may produce half inch hail and winds
in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tuscaloosa, Northport, Gardendale, Fultondale, Oneonta, Sumiton,
Dora, Blountsville, Cleveland, Holt, Dallas, Pleasant Grove,
Adamsville, Warrior, Kimberly, Graysville, Morris, Brookwood, Coaling
and Sylvan Springs.
LAT...LON 3411 8631 3315 8735 3309 8778 3389 8702
3387 8701 3386 8696 3387 8693 3392 8692
3397 8677 3399 8676 3403 8670 3406 8671
3405 8668 3409 8669 3409 8667 3412 8663
3412 8660 3419 8655 3425 8652 3426 8645
TIME...MOT...LOC 2129Z 259DEG 37KT 3426 8671 3308 8804
75 LinharesThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:37 AM CDT | Special Weather Statement | BMX | Lowndes | 68 min |
| Apr 24, 5:40 AM CDT | Special Weather Statement | BMX | Lowndes | 65 min |
| Apr 24, 6:24 AM CDT | Special Weather Statement | BMX | Montgomery | 36 min |
| Apr 24, 6:26 AM CDT | Special Weather Statement | BMX | Pike | 49 min |
| Apr 24, 7:05 AM CDT | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Russell | 55 min |
| Apr 24, 8:04 AM CDT | Special Weather Statement | BMX | Sumter | 26 min |
| Apr 24, 8:25 AM CDT | Special Weather Statement | BMX | Hale | 35 min |
| Apr 24, 8:55 AM CDT | Special Weather Statement | BMX | Perry | 35 min |
| Apr 24, 9:02 AM CDT | Special Weather Statement | BMX | Marengo | 28 min |
| Apr 24, 9:46 AM CDT | Special Weather Statement | BMX | Dallas | 29 min |
| Apr 24, 10:33 AM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 42 min |
| Apr 24, 11:05 AM CDT | Special Weather Statement | BMX | Macon | 40 min |
| Apr 24, 3:11 PM CDT | Special Weather Statement | BMX | Perry | 34 min |
| Apr 24, 3:22 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Apr 24, 3:26 PM CDT | Special Weather Statement | BMX | Fayette | 34 min |
| Apr 24, 3:27 PM CDT | Special Weather Statement | BMX | Winston | 33 min |
| Apr 24, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Montgomery | 32 min |
| Apr 24, 3:31 PM CDT | Special Weather Statement | BMX | Clay | 29 min |
| Apr 24, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 40 min |
| Apr 24, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Tallapoosa | 31 min |
| Apr 24, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 35 min |
| Apr 24, 4:00 PM CDT | Special Weather Statement | BMX | Winston | 15 min |
| Apr 24, 4:01 PM CDT | Special Weather Statement | BMX | Randolph | 44 min |
| Apr 24, 4:03 PM CDT | Special Weather Statement | BMX | Autauga | 42 min |
| Apr 24, 4:14 PM CDT | Special Weather Statement | BMX | Walker | 46 min |
| Apr 24, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 33 min |
| Apr 24, 4:18 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
| Apr 24, 4:22 PM CDT | Special Weather Statement | BMX | Russell | 23 min |
| Apr 24, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 29 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 36 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 25 min |
| Apr 24, 4:52 PM CDT | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 38 min |
| Apr 24, 4:55 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Tallapoosa | 38 min |
| Apr 24, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 32 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 28 min |
| Apr 24, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair | 43 min |
| Apr 24, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 52 min |
| Apr 24, 5:25 PM CDT | Special Weather Statement | BMX | Bibb, St. Clair, Shelby | 35 min |
| Apr 24, 5:37 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby, Talladega | 23 min |
| Apr 24, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Shelby, Talladega | 35 min |
| Apr 24, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 47 min |
| Apr 24, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 31 min |
| Apr 24, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 37 min |
| Apr 24, 5:58 PM CDT | Special Weather Statement | BMX | Shelby | 32 min |
| Apr 24, 6:09 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Shelby, Talladega | 51 min |
| Apr 24, 6:12 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 18 min |
| Apr 24, 6:22 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 38 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 32 min |
| Apr 24, 6:37 PM CDT | Special Weather Statement | BMX | Clay, Randolph | 38 min |
| Apr 24, 6:48 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 57 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.